I am currently on my 3rd Depo shot and I want to know if it can cause permanent infertility? I have done research and some say it can cause infertility. What's your experience? Please let me know!
It was a long time ago when I used the provera. I can't say that it can cause infertility but I can say that it can cause birth defects in an unborn child. I used it only twice and the second time I didn't know that I was pregnant. I consulted a health care provider who suggested that it would more than likely cause severe birth defects. I was suggested to abort the pregnancy. I lost the baby anyway so not sure if that was part of the reason. I don't know what your taking the depo for but I would definitely talk to my doctor more about the problems it can cause. Not to scare you but to make you more aware and ask your doctor these questions.
I had no trouble conceiving at age 33 after several years on depo and maybe a year or so off.
I was on the shot from 16-18 i stil have never gotten my period back and now trying to get pregnant and i feel the depo is the cause
Was on the Depo straight from 12 to 18 and on and of since and i have 3 beautiful girls! No problem here!
I got 2 shots total but I took a break between the 2. I would always go in for my first shot but never the second. After the shot my periods were very irregular. My boyfriend and I tried to get pregnant and had a really hard time. About a year later we finally got pregnant in december 2012, and I had a miscarriage.
i dont normally write on these but i saw this and had to..i had my son at 19 right i after had 2 depo shots i did bleed the whole time so never went back when i was 20 my husband and i started trying to have another child we had a very hard time concieving but finally did over a year later and we found out on my birthday july 5 of 2012 one month later i miscarried i went to an obgyn and they told me i had no fertility problems. recently i found a dr that was more helpful and now a couple of day ago i found out that i have thickened endometrium and my right ovary is enlarged and covered in cysts that are very painful and she told me that it was more than likly due to the depo shot i got when i was 19. i do not ovulate now and not sure if i will ever be able to have more kids.
I had one depo shot after my youngest child, I was 19. My periods have never been "normal". I still have periods ever couple of months but no pregnancy. It has been 6 years since any form of birth control was used by my husband or I. My doctor says everything is normal. I don't understand how things can be normal and nothing has changed but no more children... the only thing I can think of is that one depo shot did something not so funny :( I do not suggest anyone take this shot.
My Granddaughter has been on Depo shots for a couple of years and now she is in severe pain on morphine for a while. A cyst on her ovarie. They said she has 3 of them ( cyst). I will be so upset if this shot caused it and becomes infertile due to the shots. To think she would never have a family will be awful. I hope not. We are and have always been a very fertile family of women. Never a problem.
After having my second son at the age of 23, fourteen months after my first, I decided Depo might be for me as it was pushed by my Dr.
I am turning 32 next month and I still to this day have not been able to get pregnant and I have irregular periods.
THIS SHOT RUINED A PART OF MY LIFE! I never would have taken it if I knew I would not be able to have more children!
Looking back I wish...
Honey, do NOT take this medicine for long periods of time. I took it for 3 years straight and I got off the meds. Well, I have been having regular periods since I got off the shot, unlike before the shots, but now I have had a hard time concieving. I concieved once and it ended in a bad miscarriage. DO NOT take this medicine if you are concerned with the long term effects. I was unaware after taking it until I researched it about a year ago and I am regretting I have.
I am 20 years old now, I have been off the shot for I believe 2 years now. My periods are difficult to even explain, sometimes regular sometimes not. When I was on the depo it was maybe only less than a year but it stopped my period completely. I have been with my Fiancee for 3 years now and have wanted to start our family, We have been trying but nothing. I am extremely worried I will never be able to have a child. I am scared the depo messed me up. They NEVER warned me about infertility, I only got onto the shot because of my mother. She did not want me to be a teenage mother like my sister who got pregnant at 16, Now I am 20 and my mom wants a grandchild again and I want a child, but I can't seem to get pregnant, I cry all the time because I just recently got my hopes up by being 3 1/2 weeks late and having symptoms..but surely enough my period started and ruined my dream. I do not believe anyone should take this AT ALL. stop while you are ahead.
Hi! I just turned 20 and my fiance and I have been together for 2 years. I was on depo for 2 years and have been off of it for 2 years. I just got my first period again about 7 months ago and my fiance and I immediately began trying to concieve. Ive taken ovulation tests everyday from the day after my period to the day before my next and never had a positive result. My periods were regular up until about 2 months ago. I began having 2 periods a month usually just a few days apart. STILL NO OVULATION!!! Im getting very worried but have not had time to see my doctor. Oh I also had a miscarriage 3 months into my pregnancy about a month before starting depo. Praying everything is okay. We really want kids!!
The shot caused my infertility. Before I started getting the shot I was fine. I was on it for four years. Once I got off it took 2 1/2 years for my period to show up. It took another year for it to show up every month. I went to see a specialist, my tubes are open, and I ovulate. I have not gotten pregnant and have been trying for 10 years. My hubby and I gave up.
Omg! I was just told the other day by a friend that she heard how depo could be the cause of infertility. I too was never told that this could be a side effect. I was put on depo by my mother when I was 14. I continued to be injected until 2008 when IKE hit. After that, being fortunitly forced to see another doctor, I was told to stop. However, only saying the reason was that it could deplete your bone density. Nothing still about infertility. I discussed with every nurse I saw when receiving these shots that my periods were not normal, to even the point of stopping completely. All that was said was this was "normal", and I continued not to question. Even since IKE, thinking that I would go back to normal, my periods have not. Only being either extremely light, to none at all. I too have been to the ER for a ruptured cyst in 2009, but with every doctor explaining that these side effects are "normal".
Since stopping depo, I have been in a relationship for going on our 7th year, we have been tring to start our family with no success. Thinking of other factors, I put it away as we just aren't ready for this gift yet. Unfortunately, more worries have pushed me into thinking something worse. Sex now has also gotten to the point of painful, and funny enough every time it starts to hurt, my description of where, is my ovary. After reading yalls messages, and a few of enlarged ovaries, before I was just thinking maybe it was what we were doing. Now there will be no hesitation to call yet another doctor come Monday. If they confirm that there is a serious problem, and due to taking depo. My next step will be calling a prescription law firm. From what im hearing, and you all already confirming my worries that in my heart I already knew. One of my biggest dreams is to become a mom, if thats been taking, LORD help the people who took it. I hope that you all do the same, and fight. Im not big on protests or making a seen, but not fighting for what's right, is wrong. Im sorry but THIS IS WRONG! Wrong for you woman who have already suffered. Wrong for the woman, like me, who didn't know, and wrong for the woman young and old who are still being told that this drug is an option. Please, respond to my post. One voice can start it, but these days never enough to finish. If something was already started to put an end to this, please let me know, and I will gladly put more volume to your voice.
Hi I am very upset about the problems depo has caused me that I wasn't aware of at the time of injection. I have been taking depo injections off and on for about 12 years. One time I was on depo for about 5 yrs straight. In 2008 I gave birth to a premature child that passed away. While I was pregnant I had many complications. The doctor told me that that my lining was so thin that I couldn't hold a baby in my body. And that I may not be able to have children. Well since then I have gotten pregnant but have miscarried everytime . I also was diagnosed with type two diabetes 2 yrs ago. Lower back pain that's unbearable. So many issues that was never explained to me or brought up at my appts while taking depo. My significant other and I have been trying to conceive and can not do so. I'm very upset about this.
And something should be done!!! I am so amazed at how many other women are going thru the same things as I am. I know that I'm not alone now.:( And I think depo should be taken off the market. Because its making women have infertility. And were thinking that its a short term method!! Not a LONG TERM effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.